Jump to content

hearing returning


BoBennett

Recommended Posts

EDIT: WHOOPS I thought you said your hearing got worse when I wrote the resonse below. No chemo shouldnt help your hearing. Chemo could possibly make the hearing worse not Better.

----------------------------------------------------------------------------------

Platinum type chemos can affect hearing adversly. I would guess Carboplatin would be less than Cisplatin.

For others information, there is a drug called Ethyol that is a chemo protectorant. It is supposed to decrease hearing problems form cisplatin and also reduce other side effects.

Prevention of Ototoxicity from Cisplatin/Carboplatin

Prevention

Obtain baseline audiograms and periodic follow-up audiograms during therapy for all patients receiving these agents. Perform these studies immediately before subsequent drug cycles so the maximal effect of the previous cycle can be determined. Lastly, patients should continue to undergo audiometric testing because of significant drug retention long after completion of therapy. Also advise patients to avoid noise exposure for up to 6 months.

http://www.emedicine.com/ent/topic699.htm

Link to comment
Share on other sites

That is great! Wish you would ask the Experts that one. I know they had concerns that I could have my hearing affected adveresly by the Cisplatin, Lasix etc never heard of an improvement but take what you can get and enjoy! Donna G

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.